Delaware, 2009

Damaging Wind in Delaware, June 2, 2009

June 2, 2009 · NWS PHI · 1 event in 1 county or zone

A slow southward moving cold front located over the Philadelphia Delaware Valley during the morning of June 3rd helped trigger severe thunderstorms in northern Delaware during that evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A slow southward moving cold front located over the Philadelphia Delaware Valley during the morning of June 3rd helped trigger severe thunderstorms in northern Delaware during that evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 2, 4:52 PM EST, 48 minutes earlier.

Area forecast discussion, Jun 2, 4:52 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT TUE JUN 2 2009

.SYNOPSIS...
A STATIONARY FRONT EXTENDED FROM SOUTHERN NEW JERSEY ACROSS DELMARVA.
LOW PRESSURE FROM THE WEST WILL MOVE ALONG THE FRONT WEDNESDAY AND
WEDNESDAY NIGHT WITH THE CIRCULATION FROM THE LOW PUSHING THE
FRONT SOUTH AFTER THE LOW MOVES EAST WED NIGHT. HIGH PRESSURE WILL
THEN BUILD ACROSS NEW ENGLAND THURSDAY AND FRIDAY WHILE THE OLD
FRONTAL SYSTEM IS STATIONARY OVER SOUTHEAST VIRGINIA. A COLD FRONT
FROM THE NORTHWEST SHOULD MOVE ACROSS THE MIDDLE ATLANTIC STATES
SUNDAY AND THEN BECOME STATIONARY ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE FORECAST HAS BEEN UPDATED TO DROP THE SEVERE THUNDERSTORM WATCH.
OTHERWISE, SOME MORE SHOWERS AND TSTMS ARE POSSIBLE LATE TONIGHT
AS SHORT WAVES MOVE THROUGH FROM THE WEST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
DUE TO THE PROXIMITY OF THE FRONT OVER DELMARVA AND LOW PRESSURE
MOVING ALONG THE FRONT, THERE COULD BE SHOWERS AND TSTMS
WEDNESDAY...MAINLY SOUTH. OVER THE NORTHERN AREAS IT WILL BE MORE
STABLE AND DRIER BUT STILL THE POSSIBILITY OF SHOWERS. AFTER THE
LOW MOVES EAST OF THE AREA LATE WED NIGHT...THE FRONT SHOULD DROP
FARTHER TO THE SOUTH AND ALLOW MORE DRYING OVER THE NORTHERN
AREAS. THIS MEANS, IMPROVED CONDITIONS AND A DRY FORECAST NORTH
THURSDAY, BUT STILL A CHANCE OF SHOWERS OR RAIN SOUTH DUE TO
OVERRUNNING AND NE BLYR FLOW.

DEPENDING ON WHERE THE FRONTAL SYSTEM IS LOCATED, THERE COULD BE
SOME TSTMS THAT GO SEVERE. IF SEVERE TSTMS DO DEVELOP, THE AREAS
TO THE SOUTH OF PHL WOULD HAVE A BETTER CHANCE OF SEEING THEN THAN
TO THE NORTH.

IN GENERAL A BLEND OF MAV/MET TEMPS WERE USED. ON THURSDAY, VERY
COOL NE FLOW WILL COVER THE REGION AND TEMPERATURES PROBABLY WONT
HIT 70 WITH THE SHORE STRUGGLING TO PERHAPS GET TO 65.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
CONFIDENCE IN THE LONG RANGE FORECAST IS NOT HIGH.

ON FRIDAY...DRY WEATHER IS ANTICIPATED NORTH, BUT THE OLD FRONT
AND APPROACHING LOW PRESSURE FROM THE SOUTH COULD BRING RAIN TO
THE SOUTHERN PARTS OF THE AREA.

ON SATURDAY...THE FRONT TO THE SOUTH RETREATS BACK TO THE SOUTH
AND ANOTHER FRONT APPROACHES FROM THE NORTH. RIGHT NOW I WILL GO
OPTIMISTIC WITH A DRY FCST.

SUNDAY AND SUNDAY NIGHT...THE FRONT MOVES OVER THE AREA AND
STALLS. THIS MEANS ANOTHER THREAT OF SHOWERS AND PERHAPS TSTMS.

MONDAY...SHOWERS AND TSTMS ARE POSSIBLE WITH THE FRONT ACROSS THE
REGION.

TUESDAY...A NEW COLD FRONT MOVES DOWN FROM THE NW WITH PSBL
SHOWERS AND TSTMS.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A WEATHER DISTURBANCE ROLLING ACROSS EASTERN PENNSYLVANIA THIS
AFTERNOON WILL CONTINUE TO SLIDE TO THE EAST THROUGH EARLY THIS
EVENING. SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS
OF EASTERN PENNSYLVANIA. KRDG AND KABE WILL HAVE ACTIVITY AT LEAST
IN THE VICINITY FOR A LITTLE WHILE LONGER. ELSEWHERE, SOME SHOWERS OR
THUNDERSTORMS AT LEAST IN THE VICINITY THEREFORE WE CONTINUE TO
HIGHLIGHT THIS IDEA WITH A VCSH AND CB DESCRIPTORS. RADAR DATA
WILL CONTINUE TO BE MONITORED AND AMENDMENTS WILL BE ISSUED TO FINE
TUNE THE TIMING. SOME STORMS COULD PRODUCE HEAVY RAIN AND GUSTY
WINDS FOR A TIME, WHICH WOULD TEND TO LOWER CEILINGS TO AT LEAST
MVFR LOCALLY. FOR TONIGHT, ANY ACTIVITY IS EXPECTED TO BE MOSTLY
CONFINED TO THE EVENING HOURS THEN SOME MID LEVEL CLOUDS LINGER. THE
LOW-LEVEL MOISTURE INCREASES THROUGH TONIGHT ESPECIALLY THE FARTHER
SOUTH ONE GOES, THEREFORE WITH LIGHTER WINDS SOME FOG IS POSSIBLE
TONIGHT AND EARLY WEDNESDAY MORNING. AS OF NOW, WE DID NOT HIT THE
FOG POTENTIAL TO HARD AND ONLY CARRIED SUB-VFR CEILINGS WITH THE FOG
AT KMIV AND KACY GIVEN BETTER LOW-LEVEL MOISTURE IN THOSE AREAS.
ANOTHER DISTURBANCE MAY CROSS THE AREA SOMETIME TONIGHT, POSSIBLY
TOUCHING OFF SOME MORE SHOWERS /ISOLATED THUNDER/. A COLD FRONT WILL
BE SETTLING ACROSS OUR AREA TONIGHT AND WEDNESDAY, HOWEVER THERE IS
UNCERTAINTY ON EXACTLY WHERE THE POSITION OF THIS FRONT WILL BE.
DESPITE THE SURFACE WINDS LOOKING FAIRLY LIGHT TONIGHT AND WEDNESDAY
MORNING, THE DIRECTION MAY BE TRICKY DEPENDING ON THE PLACEMENT OF
THE FRONT. FOR SOME TERMINALS, WE WENT MORE TOWARD A LIGHT AND
VARIABLE WIND.

ON WEDNESDAY, THE BOUNDARY WILL BE IN THE VICINITY AND WITH ANOTHER
WEATHER DISTURBANCE MOVING THROUGH, SOME SHOWER AND THUNDERSTORM
ACTIVITY IS EXPECTED ESPECIALLY IN THE AFTERNOON. GIVEN THE LOWER
CONFIDENCE REGARDING SHOWER/STORM INITIATION, WE ONLY CARRIED A VCTS
AND CB MENTION AT KPHL AFTER 18Z /30-HOUR TAF/. WINDS LOOK TO BE
NORTHEAST BUT MAY TEND TO SHIFT TO THE SOUTHEAST ESPECIALLY FROM
KPHL METRO AREA ON EASTWARD. AGAIN, THE WINDS WILL BE DEPENDENT ON
WHERE THE FRONT ACTUALLY BECOMES SITUATED.

OUTLOOK...
SOME SHOWERS AND THUNDERSTORMS LOOK TO BE AROUND THROUGH WEDNESDAY
NIGHT AS A FRONTAL BOUNDARY LURKS NEARBY. A DISTURBANCE LOOKS TO
TRACK ALONG THE FRONT THURSDAY, WHICH MAY ALLOW FOR A MORE ORGANIZED
RAIN WITH EMBEDDED THUNDERSTORM CHANCE. THIS POTENTIAL MAY LINGER
INTO FRIDAY AS WELL, THEN WE REMAIN BETWEEN TWO FRONTAL BOUNDARIES
LATER FRIDAY AND SATURDAY. HOWEVER, A COLD FRONT TO OUR NORTHWEST
LOOKS TO SETTLE INTO OUR AREA SATURDAY NIGHT INTO SUNDAY.

&&

.MARINE...
THE FORECAST HAS BEEN UPDATED TO DROP THE SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL SETTLE ACROSS OUR AREA TONIGHT AND LINGER IN THE
VICINITY THROUGH WEDNESDAY NIGHT. A WIND SHIFT WILL ACCOMPANY THIS
FRONT AS IT SETTLES FROM NORTH TO SOUTH. THERE IS LOWER CONFIDENCE
REGARDING THE EXACT PLACEMENT OF THIS FRONT WHICH WILL GOVERN THE
BEHAVIOR OF THE SURFACE WINDS. A DISTURBANCE WILL MOVE ACROSS THE
AREA LATE THIS AFTERNOON AND THIS EVENING AND BE ACCOMPANIED BY SOME
SHOWER AND THUNDERSTORM ACTIVITY. SOME STORMS COULD BE LOCALLY
STRONG/SEVERE WITH GUSTY WINDS. ANOTHER DISTURBANCE IS FORECAST TO
CROSS THE AREA DURING WEDNESDAY. THIS WILL TEND TO INITIATE
ADDITIONAL SHOWERS AND THUNDERSTORMS, WITH SOME STORMS ONCE AGAIN
POTENTIALLY BECOMING STRONG TO SEVERE. WHILE THE WINDS AND SEAS
OVERALL ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA, CONDITIONS
CAN BE LOCALLY GUSTY/ROUGH IN AND NEAR THUNDERSTORMS THROUGH
WEDNESDAY. AN AREA OF LOW PRESSURE TRACKING ALONG THE FRONT THURSDAY
INTO FRIDAY MAY PRODUCE A MORE WIDESPREAD PERIOD OF RAIN AND
EMBEDDED THUNDERSTORMS. OUR AREA THEN REMAINS BETWEEN TWO FRONTAL
BOUNDARIES AND THE ONE TO OUR NORTHWEST IS FORECAST TO ARRIVE LATE
SATURDAY INTO SUNDAY.

THE LATEST WAVEWATCH GUIDANCE HAS THROTTLED BACK ON THE SEAS SOME
THROUGH THURSDAY WITH NOW NOT REACHING 5 FEET UNTIL EARLY FRIDAY
MORNING AT BUOY 44009. THERE DOES NOT APPEAR TO BE MUCH OF A
PRESSURE GRADIENT, THEREFORE WINDS ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA. EVENTUALLY, A NORTHEASTERLY WIND LATER THIS WEEK
COULD BE ENOUGH TO BUILD SEAS TO 5 FEET OR A LITTLE ABOVE. AS A
RESULT, NO HEADLINES WILL BE ISSUED AT THIS TIME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Jun 2, 4:52 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT TUE JUN 2 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-032200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
552 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-032200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
552 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING MAY BE ACCOMPANIED
BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND FREQUENT
CLOUD TO SURFACE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 2, 2:44 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     WILMINGTON              39.74N 75.53W
06/02/2009  M76.00 MPH       NEW CASTLE         DE   ASOS

            A 76 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW
            CASTLE COUNTY AIRPORT IN WILMINGTON. THE WIND WAS
            SUSTAINED AT 52 MPH.

&&

GORSE
Local storm report, Jun 2, 2:57 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     WILMINGTON              39.74N 75.53W
06/02/2009  M76.00 MPH       NEW CASTLE         DE   ASOS

            A 76 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW
            CASTLE COUNTY AIRPORT IN WILMINGTON. THE WIND WAS
            SUSTAINED AT 52 MPH.

0342 PM     HAIL             WILMINGTON              39.74N 75.53W
06/02/2009  E0.75 INCH       NEW CASTLE         DE   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED ON ROUTES 131 AND 142.

0345 PM     TSTM WND GST     5 NE PENNSVILLE         39.71N 75.44W
06/02/2009  E60.00 MPH       SALEM              NJ   TRAINED SPOTTER

            A 60 MPH THUNDERSTORM WIND GUST WAS REPORTED NEAR THE
            DELAWARE MEMORIAL BRIDGE. PEA SIZE HAIL ALSO REPORTED.

&&

GORSE
Special weather statement, Jun 2, 3:12 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 PM EDT TUE JUN 2 2009

NJZ017>019-022-025>027-022115-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ-
412 PM EDT TUE JUN 2 2009

...A CLUSTER OF THUNDERSTORMS WILL AFFECT PORTIONS OF
ATLANTIC...BURLINGTON...CAMDEN...GLOUCESTER AND OCEAN COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED ABOUT 15 MILES NORTH OF VINELAND
AND MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
CHESILHURST AROUND 415 PM...HAMMONTON AROUND 430 PM...AND
ELWOOD AND WHARTON STATE FOREST AROUND 445 PM.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
DANGEROUS CLOUD TO GROUND LIGHTNING ALSO IS POSSIBLE WITH THESE
STORMS. PLEASE MOVE INDOORS UNTIL THEY PASS.

MPD
Local storm report, Jun 2, 3:30 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     WILMINGTON              39.74N 75.53W
06/02/2009  M76.00 MPH       NEW CASTLE         DE   ASOS

            A 76 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW
            CASTLE COUNTY AIRPORT IN WILMINGTON. THE WIND WAS
            SUSTAINED AT 52 MPH.

0342 PM     HAIL             WILMINGTON              39.74N 75.53W
06/02/2009  E0.75 INCH       NEW CASTLE         DE   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED ON ROUTES 131 AND 142.

0345 PM     TSTM WND GST     5 NE PENNSVILLE         39.71N 75.44W
06/02/2009  E60.00 MPH       SALEM              NJ   TRAINED SPOTTER

            A 60 MPH THUNDERSTORM WIND GUST WAS REPORTED NEAR THE
            DELAWARE MEMORIAL BRIDGE. PEA SIZE HAIL ALSO REPORTED.

0345 PM     TSTM WND DMG     PENNSVILLE              39.66N 75.51W
06/02/2009                   SALEM              NJ   TRAINED SPOTTER

            TREES KNOCKED DOWN IN PENNSVILLE.

0358 PM     TSTM WND DMG     2 ESE SALEM             39.56N 75.44W
06/02/2009                   SALEM              NJ   TRAINED SPOTTER

            A COUPLE OF 2-FOOT DIAMETER TREES KNOCKED DOWN IN
            QUINTON.

0425 PM     TSTM WND GST     MILLVILLE               39.39N 75.05W
06/02/2009  E60.00 MPH       CUMBERLAND         NJ   TRAINED SPOTTER

            AN ESTIMATED 60 MPH WIND GUST WAS REPORTED IN MILLVILLE,
            PROBABLY ASSOCIATED WITH AN OUTFLOW BOUNDARY FROM AN
            INCOMING SEVERE THUNDERSTORM.

&&

GORSE
Local storm report, Jun 2, 3:57 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     WILMINGTON              39.74N 75.53W
06/02/2009  M76.00 MPH       NEW CASTLE         DE   ASOS

            A 76 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW
            CASTLE COUNTY AIRPORT IN WILMINGTON. THE WIND WAS
            SUSTAINED AT 52 MPH.

0340 PM     TSTM WND DMG     2 NNE WILMINGTON MANOR  39.71N 75.57W
06/02/2009                   NEW CASTLE         DE   TRAINED SPOTTER

            A ROOF COLLAPSED AT THE INDUSTRIAL AIRPORT PARK IN
            WILMINGTON.

0342 PM     HAIL             WILMINGTON              39.74N 75.53W
06/02/2009  E0.75 INCH       NEW CASTLE         DE   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED ON ROUTES 131 AND 142.

0345 PM     TSTM WND DMG     PENNSVILLE              39.66N 75.51W
06/02/2009                   SALEM              NJ   TRAINED SPOTTER

            TREES KNOCKED DOWN IN PENNSVILLE.

0345 PM     TSTM WND GST     5 NE PENNSVILLE         39.71N 75.44W
06/02/2009  E60.00 MPH       SALEM              NJ   TRAINED SPOTTER

            A 60 MPH THUNDERSTORM WIND GUST WAS REPORTED NEAR THE
            DELAWARE MEMORIAL BRIDGE. PEA SIZE HAIL ALSO REPORTED.

0358 PM     TSTM WND DMG     2 ESE SALEM             39.56N 75.44W
06/02/2009                   SALEM              NJ   TRAINED SPOTTER

            A COUPLE OF 2-FOOT DIAMETER TREES KNOCKED DOWN IN
            QUINTON.

0425 PM     TSTM WND GST     MILLVILLE               39.39N 75.05W
06/02/2009  E60.00 MPH       CUMBERLAND         NJ   TRAINED SPOTTER

            AN ESTIMATED 60 MPH WIND GUST WAS REPORTED IN MILLVILLE,
            PROBABLY ASSOCIATED WITH AN OUTFLOW BOUNDARY FROM AN
            INCOMING SEVERE THUNDERSTORM.

&&

HEAVENER/GORSE
Local storm report, Jun 2, 4:35 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     WILMINGTON              39.74N 75.53W
06/02/2009  M76.00 MPH       NEW CASTLE         DE   ASOS

            A 76 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW
            CASTLE COUNTY AIRPORT IN WILMINGTON. THE WIND WAS
            SUSTAINED AT 52 MPH.

0340 PM     TSTM WND DMG     2 NNE WILMINGTON MANOR  39.71N 75.57W
06/02/2009                   NEW CASTLE         DE   TRAINED SPOTTER

            A ROOF COLLAPSED AT THE INDUSTRIAL AIRPORT PARK IN
            WILMINGTON.

0341 PM     TSTM WND DMG     NEW CASTLE              39.67N 75.57W
06/02/2009                   NEW CASTLE         DE   TRAINED SPOTTER

            LARGE TREES DOWN.

0342 PM     HAIL             WILMINGTON              39.74N 75.53W
06/02/2009  E0.75 INCH       NEW CASTLE         DE   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED ON ROUTES 131 AND 142.

0345 PM     TSTM WND GST     5 NE PENNSVILLE         39.71N 75.44W
06/02/2009  E60.00 MPH       SALEM              NJ   TRAINED SPOTTER

            A 60 MPH THUNDERSTORM WIND GUST WAS REPORTED NEAR THE
            DELAWARE MEMORIAL BRIDGE. PEA SIZE HAIL ALSO REPORTED.

0345 PM     TSTM WND DMG     PENNSVILLE              39.66N 75.51W
06/02/2009                   SALEM              NJ   TRAINED SPOTTER

            TREES KNOCKED DOWN IN PENNSVILLE.

0358 PM     TSTM WND DMG     2 ESE SALEM             39.56N 75.44W
06/02/2009                   SALEM              NJ   TRAINED SPOTTER

            A COUPLE OF 2-FOOT DIAMETER TREES KNOCKED DOWN IN
            QUINTON.

0420 PM     TSTM WND DMG     VINELAND                39.46N 75.00W
06/02/2009                   CUMBERLAND         NJ   TRAINED SPOTTER

            NUMEROUS TREES AND TREE LIMBS DOWN.

0425 PM     TSTM WND GST     MILLVILLE               39.39N 75.05W
06/02/2009  E60.00 MPH       CUMBERLAND         NJ   TRAINED SPOTTER

            AN ESTIMATED 60 MPH WIND GUST WAS REPORTED IN MILLVILLE,
            PROBABLY ASSOCIATED WITH AN OUTFLOW BOUNDARY FROM AN
            INCOMING SEVERE THUNDERSTORM.

&&

The radar

The Dover AFB radar (KDOX), 43 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
June 2, 5:40 PM EST
Where
Sussex County, Roxana
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.500, -75.170

A severe thunderstorm knocked down large tree limbs and wires and caused power outages in Roxana (Baltimore Hundred).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2009Every state in 2009This day in weather historyWarnings in Delaware, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170172.